Alert archive / Mississippi / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jan 29, 1999, 10:21 PM CST for Wayne County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 1999, 10:21 PM CST (04:21 UTC)
- Expired
- Jan 30, 1999, 2:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 300420 FFWMOB MSC153-300830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1021 PM CST FRI JAN 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 230 AM CST * AT 1015 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER WAYNE COUNTY... WHICH ARE MOVING SLOWLY EAST NORTHEAST. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE SOUTHWEST PART OF THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 2:54 PM CST, 7 hours 27 minutes earlier.
Area forecast discussion, Jan 29, 2:54 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CST FRI JAN 29 1999 CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL SOUNDING IN THE LOWER HALF. CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE. OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW... EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO 20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT. MOB 62/67/60/63 4875 PNS 63/68/61/64 3764 DTS 61/68/61/64 4764 GZH 60/66/58/63 4875 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:29 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jan 29, 10:31 PM CST | Tornado Warning | MOB | Perry | 59 min |
| Jan 30, 12:02 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 28 min |
Nearby
Flash Flood Warnings in Mississippi, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.